Alert archive / Kansas / Flash Flood Warnings in 2016
Flash Flood Warning 20, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 12, 2016, 9:42 PM MDT for Greeley County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 9:42 PM MDT (03:42 UTC)
- Expired
- Jun 13, 2016, 3:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Greeley County, KS
The radar
The Goodland radar (KGLD), 81 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
812
WGUS53 KGLD 130342
FFWGLD
KSC071-130645-
/O.NEW.KGLD.FF.W.0020.160613T0342Z-160613T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
942 PM MDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1245 AM MDT
* AT 941 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
FALLEN IN THE LAST HOUR. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY. LOCAL LAW ENFORCEMENT REPORTED WATER RUNNING OVER THE
ROADS AT THE INTERSECTION OF COUNTY ROAD 14 AND COUNTY ROAD D.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GREELEY COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT 3 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3869 10204 3870 10196 3870 10170 3863 10167
3854 10204
$$
HUSTED2 follow-up statements
408
WGUS53 KGLD 130455
FFWGLD
KSC071-130945-
/O.EXT.KGLD.FF.W.0020.000000T0000Z-160613T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1055 PM MDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 345 AM MDT
* AT 1053 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN
HAVE FALLEN. LOCAL LAW ENFORCEMENT REPORTED WATER RUNNING OVER THE
ROADS AT THE INTERSECTION OF COUNTY ROAD 14 AND COUNTY ROAD D AT
935 PM MDT. ANY FLASH FLOODING THAT WAS ALREADY OCCURRING WILL
ONLY BE AGGRAVATED BY INCOMING THUNDERSTORMS PRODUCING HEAVY RAIN.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GREELEY COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3869 10204 3870 10196 3870 10170 3863 10167
3854 10204
$$
HUSTED590
WGUS73 KGLD 130659
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1259 AM MDT MON JUN 13 2016
KSC071-130945-
/O.CON.KGLD.FF.W.0020.000000T0000Z-160613T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREELEY KS-
1259 AM MDT MON JUN 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM MDT MONDAY
FOR NORTHWESTERN GREELEY COUNTY...
AT 1257 AM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR AND A HALF INCHES
OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GREELEY COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3869 10204 3870 10196 3870 10170 3863 10167
3854 10204
$$
BULLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:13 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 12, 8:13 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
813 PM MDT SUN JUN 12 2016
.UPDATE...
Issued at 800 PM MDT Sun Jun 12 2016
Just completed an update. Understandably models, even the high
resolution/convective allowing models, are having a hard time
resolving the chaos that is going on at this time. Western portion
of the area is seeing its second round of storms with other
activity still upstream. Very hard to get a good trend on the
coverage and timing of the storms.
Rap/ruc seem to be doing fine at this time. In general models are
showing the main thunderstorms will be in the southern half of the
area this evening. Then looks like a brief break and then roughly
centered around 09z another round of storms erupts. The current
forecast captures this especially after midnight and the
adjustments made were before midnight. Some impressive rates have
been occurring due to the very moist air mass and slow movement.
Have not had any extreme amounts yet but considering the general
trend of the models, kept the Flash Flood Watch going.
Cold pool from ongoing thunderstorms has dropped temperatures to
near the forecast lows in the western portion. So dropped the
temperatures there. Also updated the chaotic wind field with the
best performing high resolution guidance.
&&
.SHORT TERM...(This afternoon through Monday)
Issued at 155 PM MDT Sun Jun 12 2016
Surface analysis indicates Cold front approximate from northern
Colorado across western Nebraska with prefrontal trough extending
south across eastern Colorado. Radar shows slow moving/back
building thunderstorms ahead of main front in our northwest CWA,
while satellite shows CU field developing into NW Kansas.
This afternoon-tonight: Convection already underway is currently
matching trends in RAP/HRRR along with high resolution convective
allowing models (ARW/NMM). RAP analysis indicated CAP already
weakening across much of our CWA with ML CIN approaching zero.
Main axis of forcing is near frontal zone, and trend should be
towards convection filling in across the west and spreading
eastward. Initially convective environment (with high DCAPE and
10kft dry adiabatic layer) will support elevated microburst
potential, and increasing CAPE associated with Tds in the 60s will
support a few stronger updrafts. Shear is on the weaker end, so
stronger storms will tend to be more pulsy in nature. Front will
transition south, aided by possible cold pool with additional
activity developing with easterly flow north of front and moderate
elevated instability through the night.
Mean flow 5-15kt will support slow storm motions will tend to be
on the slower side. There is a anomalously moist air mass in
place with PWATs already in excess of 1.5" according to RAP
analysis. Strong moist inflow towards the frontal zone will lead
to training and backbuilding of thunderstorms. With thunderstorm
activity expected to increase in coverage and slowly spread across
the region the threat for flooding warranted Flash Flood Watch
issuance through tonight.
Monday: Majority of guidance supports eastward trend in nighttime
convective activity Monday morning with a possible lull through
midday. Stronger large scale forcing associated with approaching
upper level trough will support redevelopment Monday afternoon,
with lull serving to prime atmosphere with increasing
instability through the day. As upper low moves east stalled front
will lift north with increasing veering supporting stronger shear
and potential super cell development. All modes of severe weather
will be possible Monday afternoon, with significant hail and some
tornadoes possible.
.LONG TERM...(Monday night through Sunday)
Issued at 250 PM MDT Sun Jun 12 2016
Monday night...ongoing strong to severe thunderstorms expected
through midnight with locally heavy rainfall and possible flash
flooding generally along and north of interstate 70 where better
moisture and jet enhancement expected. Precipitable water values 1.5
to locally 2.0 inches. After midnight drier air aloft starts to move
in from the southwest bringing a decrease in precipitation potential
from southwest to northeast. Low temperatures in the mid to upper
50s in far eastern Colorado with low to mid 60s elsewhere.
Tuesday-Wednesday...may see some cumulus clouds around the area
Tuesday afternoon but with a lack of mid level moisture and weak
instability doubtful that thunderstorms can develop. Should one do
so it would be out in the Norton and Hill City areas. For Tuesday
night a few mid level clouds may move northeast across the area
otherwise clear with no precipitation expected. For Wednesday broad
upper ridge develops with much warmer/hotter temperatures expected.
High temperatures Tuesday in the mid 80s to low 90s. Low
temperatures Tuesday night in the low to mid 50s for far eastern
Colorado, mid 50s to low 60s elsewhere.
High temperatures Wednesday warm about 7F to 9F at 850mb. This would
support mid 90s to around 105. GFS 2m temps and mex guidance closest
to these values and have trended toward them with advertised highs
int he mid 90s to around 101. One item that may impact temperatures
is the expected rainfall. Areas that receive quite a bit of rain may
not be able to reach full mixing potential due to the wet ground
thus be not as hot as otherwise would be expected.
Wednesday night-Friday...large upper ridge extends from northern
Mexico northeast through Kansas into parts of Canada with 850mb
temperatures supporting high temperatures in the mid 90s to around
105 once again. This is close to mex guidance as well as GFS/ECMWF
850mb temps. Have nudged readings up to account for this. Low
temperatures in the mid 50s west to mid/upper 60s east. No
precipitation expected. For Friday will be hot once again with mid
90s to low 100s likely.
Friday night-Sunday...little change in the overall pattern with
upper high pressure center over New Mexico with ridge axis extending
northeast through the northern Great Lakes. Upper trough located
over the pacific northwest. Little if any cloudiness and no
precipitation expected. After morning lows in the upper 50s to
mid 50s afternoon temperatures should safely reach the mid to
upper 90s if not higher based on 850mb temperatures Saturday. For
Sunday a little less hot with low to mid 90s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 545 PM MDT Sun Jun 12 2016
Currently thunderstorms with heavy rain and gusty winds affecting
the Kgld site with storms still to the west of Kmck. For Kgld...
expect the thunderstorms to continue and increase in coverage
through the evening and overnight hours, although high resolution
guidance differs on this. Through the nighttime hours expect Mvfr
conditions to prevail with the occasional improvement to Vfr.
However confidence is low after this evening to the mesoscale
influences in play. From around 13z into the early evening hours,
there should be a break before another round of thunderstorms is
expected. Am confident there will be thunderstorms in the area
however since it is not until late in the period, I just put in a
vcts mention.
For Kmck...again some uncertainty involved hear with forecast
having a high percentage of rain but nothing very close to the
site with the high resolution not very optimistic. Started out
with vcts then with prevailing thunderstorms through most of the
rest of the night. However during this time kept conditions at
Vfr. Again expect a break from the morning hours until mid
afternoon. As with Kgld chose to handle with a vcts at this time.
&&
.GLD Watches/Warnings/Advisories...
KS...Flash Flood Watch until 6 AM MDT /7 AM CDT/ Monday for
KSZ001>003-013>015-027>029-041-042.
CO...Flash Flood Watch until 6 AM MDT Monday for COZ090>092.
NE...Flash Flood Watch until 6 AM MDT /7 AM CDT/ Monday for
NEZ079>081.
&&
UPDATE...BULLER
SHORT TERM...DR
LONG TERM...99
AVIATION...BULLERHazardous weather outlook, Jun 12, 11:06 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1106 AM MDT SUN JUN 12 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131715- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1106 AM MDT SUN JUN 12 2016 /1206 PM CDT SUN JUN 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORM ACTIVITY WILL SPREAD FROM THE WEST TO THE EAST THIS AFTERNOON THROUGH TONIGHT...WITH WIDESPREAD THUNDERSTORM ACTIVITY LATE THIS EVENING INTO THE OVERNIGHT PERIOD. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE TRI STATE REGION...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL AROUND THE SIZE OF QUARTERS. SLOW THUNDERSTORM MOTION AND HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLOODING...PARTICULARLY THIS EVENING THROUGH THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A BETTER CHANCE FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING ACROSS THE TRI STATE REGION. DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL GREATER THAN 2 INCHES...AND TORNADOES WILL BE POSSIBLE. IN ADDITION HEAVY RAIN COULD CREATE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 12, 8:04 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT SUN JUN 12 2016
COZ092-KSZ027-041-130230-
CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
804 PM MDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO...SOUTHWESTERN WALLACE AND NORTHWESTERN GREELEY
COUNTIES IN WEST CENTRAL KANSAS UNTIL 830 PM MDT...
AT 804 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF TOWNER...OR 17 MILES NORTHWEST OF TRIBUNE...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
CHEYENNE COUNTY IN EAST CENTRAL COLORADO...SOUTHWESTERN WALLACE AND
NORTHWESTERN GREELEY COUNTIES IN WEST CENTRAL KANSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3862 10205 3862 10218 3863 10220 3878 10189
3860 10171 3853 10204
TIME...MOT...LOC 0204Z 238DEG 11KT 3862 10202
HUSTEDLocal storm report, Jun 12, 8:19 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HEAVY RAIN 14 S IMPERIAL 40.32N 101.67W
06/12/2016 M2.11 INCH DUNDY NE CO-OP OBSERVER
AMOUNT OF RAIN FROM THIS AFTERNOON THROUGH THIS EVENING.
&&
HILLSpecial weather statement, Jun 12, 8:27 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT SUN JUN 12 2016
KSZ027-041-130245-
WALLACE KS-GREELEY KS-
827 PM MDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALLACE AND
NORTHWESTERN GREELEY COUNTIES UNTIL 845 PM MDT...
AT 827 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF TOWNER...OR 17 MILES NORTHWEST OF TRIBUNE...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
WALLACE AND NORTHWESTERN GREELEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3858 10205 3870 10205 3884 10188 3861 10170
3857 10203
TIME...MOT...LOC 0227Z 238DEG 11KT 3863 10200
HUSTEDSpecial weather statement, Jun 12, 8:44 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 844 PM MDT SUN JUN 12 2016 COZ091-092-130300- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO- 844 PM MDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 900 PM MDT... AT 844 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTH OF VONA...OR 16 MILES SOUTH OF STRATTON...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST CENTRAL COLORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3898 10284 3914 10279 3922 10246 3897 10250 TIME...MOT...LOC 0244Z 263DEG 15KT 3907 10268 HUSTED
Special weather statement, Jun 12, 9:28 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 PM MDT SUN JUN 12 2016
KSZ027-041-130400-
WALLACE KS-GREELEY KS-
928 PM MDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLACE AND
NORTHEASTERN GREELEY COUNTIES UNTIL 1000 PM MDT...
AT 928 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF HORACE...OR 13 MILES NORTH OF TRIBUNE...MOVING EAST AT
10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WALLACE AND NORTHEASTERN GREELEY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3861 10185 3873 10190 3885 10162 3870 10155
3870 10157 3860 10157
TIME...MOT...LOC 0328Z 250DEG 9KT 3867 10178
HUSTEDSpecial weather statement, Jun 12, 9:38 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 938 PM MDT SUN JUN 12 2016 COZ091-092-KSZ013-027-130400- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-SHERMAN KS- 938 PM MDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO... NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS AND SOUTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 1000 PM MDT... AT 938 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF BURLINGTON TO 9 MILES NORTHWEST OF CHEYENNE WELLS. MOVEMENT WAS EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO... NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS AND SOUTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 153 AND 180. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3921 10175 3884 10236 3885 10266 3921 10227 TIME...MOT...LOC 0338Z 270DEG 27KT 3914 10212 3894 10244 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:20 PM MDT | Special Weather Statement | GLD | Logan | 10 min |
| Jun 12, 7:41 PM MDT | Special Weather Statement | GLD | Sherman | 34 min |
| Jun 12, 8:04 PM MDT | Special Weather Statement | GLD | Greeley | 26 min |
| Jun 12, 8:27 PM MDT | Special Weather Statement | GLD | Greeley | 18 min |
| Jun 12, 8:41 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 49 min |
| Jun 12, 9:28 PM MDT | Special Weather Statement | GLD | Wallace | 32 min |
| Jun 12, 9:38 PM MDT | Special Weather Statement | GLD | Wallace | 22 min |
| Jun 12, 9:58 PM MDT | Special Weather Statement | GLD | Wallace | 32 min |
| Jun 12, 10:30 PM MDT | Special Weather Statement | GLD | Wallace | 30 min |
| Jun 12, 10:52 PM MDT | Flash Flood Warning | GLD | Logan | 3 hr |
| Jun 12, 11:51 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wichita | 39 min |
Nearby
Flash Flood Warnings in Kansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.